MAUDE Adverse Event Report: ETHICON INC. GUT CHR UD 27IN 4-0 S/A SH; SUTURE, ABSORBABLE, NATURAL

ETHICON INC. GUT CHR UD 27IN 4-0 S/A SH; SUTURE, ABSORBABLE, NATURAL
Catalog Number G121H
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/01/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.Please confirm- did the needle break into 2 pieces? or did the whole needle detach from suture? did the needle/needle piece fall into patient? if yes, was it removed? and how? any patient consequences / ae outcome as a result of the event report? any medical / surgical intervention done on patient due to the event report? was procedure completed successfully? and how? this medwatch report is in response to receipt of facility report # 1002600000-2018-8006.(b)(6).
 
Event or Problem Description
It was reported that a patient underwent a vaginal delivery in (b)(6) 2018 and suture was used for a vaginal tear repair.During the procedure, status post vaginal delivery, the suture needle broke during stitch.There were no adverse patient consequences reported.Additional information has been requested.
 
Additional Manufacturer Narrative
Pc-(b)(4).Date sent to the fda: (b)(4).The device history records were reviewed and the manufacturing criteria were met prior to the release of this lot.

Brand Name
GUT CHR UD 27IN 4-0 S/A SH
Common Device Name
SUTURE, ABSORBABLE, NATURAL
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876 0151
MDR Report Key7923055
Report Number2210968-2018-76180
Device Sequence Number1807553
Product Code GAL
UDI-Device Identifier10705031037434
UDI-Public10705031037434
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K946173
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,other,use
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 09/04/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2020
Device Catalogue NumberG121H
Device Lot NumberJE6669
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/04/2018
Supplement Date Received by Manufacturer10/01/2018
Initial Report FDA Received Date10/01/2018
Supplement Report FDA Received Date10/19/2018
Patient Sequence Number1
Patient Age22 YR